Virginia, 2011Hail and Damaging Winds in Virginia, April 24, 2011
April 24, 2011 · NWS LWX · 13 events in 5 counties and zones
A southerly flow around high pressure over the Atlantic Ocean provided a warm and moist airmass across the region. A pressure trough combined with the warm and moist conditions to trigger showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A southerly flow around high pressure over the Atlantic Ocean provided a warm and moist airmass across the region. A pressure trough combined with the warm and moist conditions to trigger showers and thunderstorms. There was enough instability for some thunderstorms to produce damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 24, 1:05 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 24, 1:05 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
205 PM EDT SUN APR 24 2011
.SYNOPSIS...
A COLD FRONT WILL STALL OVER SOUTHERN PENNSYLVANIA THROUGH MONDAY.
WARM AND MOIST AIR AHEAD OF THE BOUNDARY WILL LEAD TO DAILY ROUNDS
OF SHOWERS AND THUNDERSTORMS. THE FRONTAL BOUNDARY WILL MOVE NORTH
AS A WARM FRONT BY TUESDAY AND WILL LEAVE THE REGION IN A WARM AND
MOIST AIRMASS. A STRONG COLD FRONT WILL CROSS THE MID-ATLANTIC
REGION ON THURSDAY. DRIER AND COOLER CONDITIONS ARE EXPECTED LATE
IN THE WEEK IN THE WAKE OF THE COLD FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
RAPIDLY CHANGING CONDITIONS EXPECTED OVER THE NEXT SEVERAL HRS.
THOUGH MUCH OF A STRONG MCS OVER THE OHIO VLY HAS DISSIPATED FROM
ITS ORGANIZED STAGE...SCATTERED PRECIP CONTINUES TO MAKE ITS WAY
TOWARD THE CNTRL APLCNS. REGIONAL RADAR AND VISIBLE SATELLITE
SHOWING A DEFINED MID-LEVEL MCV OVER THE OHIO VLY /SRN OHIO/...
WHICH MAY BE A FACTOR IN OUR WX OVER THE NEXT SEVERAL HRS. THIS
FEATURE AND A BATCH OF WEAK CONVECTION AHEAD OF IT WILL CROSS THE
CNTRL APLCNS INTO THE MID-AFTN HRS. THE FWD SPEED OF THIS ACTIVITY
WILL BRING IT NEWD OVER THE CWA BY LATE AFTN.
HEATING OF THE DAY ACROSS OUR AREA WILL HELP TO DEVELOP INDIVIDUAL
CELLS AHEAD OF AND ALONG WITH THIS INCOMING COMPLEX. SINCE A STRONG
BOUNDARY IS NOT PRESENT TODAY...WIDESPREAD LIFT IS NOT EXPECTED...
JUST ENHANCED LOW-LEVEL CONVERGENCE. STORMS MAY CONSOLIDATE INTO
CLUSTERS AS THEY MOVE EAST. STRONG WIND GUSTS APPEAR TO BE THE
MAIN THREAT BUT HAIL CANNOT BE RULED OUT AS ADDITIONAL INSTABILITY
BECOMES AVAILABLE OVER THE COURSE OF THE DAY.
THE ERN HALF OF THE CWA WILL BE ESPECIALLY UNSTABLE AS THE DAY WEARS
ON /BEFORE SUNSET/. MORE TIME UNDER CLEAR SKIES...WARMER TEMPS AND
HIGHER DEWPOINTS HAVE BEEN THE STORY ACROSS THE I-95 CORRIDOR.
THESE COULD ALSO LEAD TO THE DEVELOPMENT OF ADDITIONAL CELLS EVEN
AFTER SUNSET ACROSS ERN MD IF OUTFLOW BOUNDARIES INTERSECT. MANY
AREAS HAVE ALREADY HIT THE 80 DEGREE MARK OR ARE VERY CLOSE.
LOCALES ACROSS THE SERN QUADRANT OF THE CWA MAY EVEN PEAK AROUND
90 LATER THIS AFTN.
ANY LEFTOVER TSTM ACTIVITY WILL DISSIPATE LATE TONIGHT /LIKELY BY
MIDNIGHT OR IN THE EARLY MORNING HRS/ AS IT SPEEDS OFF TO THE NE.
LITTLE WILL CHANGE IN TERMS OF THE UPPER LEVEL PATTERN OVERNIGHT...
SO ADDITIONAL WAVES OF SHOWERS/TSTMS WILL TRACK OVER THE OHIO
VLY. THIS ACTIVITY MAY CROSS THE MTNS WITH SOME LIGHT SHOWERS AND
EMBEDDED TSTMS. THE POTOMAC HIGHLANDS AND ALONG THE MASON-DIXON
LINE REMAIN THE PRIME AREAS FOR THIS ACTIVITY TO CROSS. OVERNIGHT
LOWS WONT BE MUCH DIFFERENT THAN LAST NIGHT...STAYING IN THE 60S
OR POSSIBLY A COUPLE OF DEGREES WARMER THAN LAST NIGHT. LOW-LEVEL
MOISTURE ALSO WILL NOT BE GOING ANYWHERE...SO IT ALSO WILL BE
RELATIVELY HUMID OVERNIGHT.
&&
.SHORT TERM /MONDAY/...
THE LONGWAVE TROUGH OVER THE ROCKIES FINALLY WILL BEGIN TO MOVE
INTO THE PLAINS AND DEEPEN...DIGGING AND STRENGTHENING AS IT
APPROACHES THE MID MS VLY. THE UPPER RIDGE OFF THE ATLC COAST ALSO
WILL STRENGTHEN AS A RESULT...WITH WARM SLY FLOW DEVELOPING ALONG
THE ERN SEABOARD. HIGHS TOMORROW SHOULD BE A COUPLE DEGREES HIGHER
THAN TODAY...SOLIDLY IN THE M80S ACROSS THE REGION /A FEW NEAR
90/.
THE CONVECTIVE POTENTIAL AGAIN WILL INCREASE DURING THE DAY...MAINLY
ACROSS THE WRN ZONES. AMPLE HEATING IS EXPECTED...BUT THE LOW-
LEVEL CAP SHOULD BE STRONGER THAN TODAY. NAM DEVELOPED A FAIRLY
ORGANIZED CONVECTIVE FEATURE ACROSS THE WRN HALF OF THE
CWA...STAYING MAINLY OVER THE SHENANDOAH VLY AS IT SLIDES TO THE
NE /LATE MON AFTN-EVE/. CHANCES ARE LOWER THAT THIS CONVECTION WILL
MOVE FAR ENOUGH EWD TO AFFECT THE DC/BALTIMORE METRO AREAS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LOW-AMPLITUDE SHRTWV TROF WILL MOVE NE ACRS SWRN PA MON EVE AND
MAY SUPPORT SHWRS AND TSTMS ALONG NOSE OF DVLPG LOW-LVL JET ALONG
AND NE OF BLUE RDG MTNS. ELSEWHERE...NO PCPN XPCD MON NGT.
MID-ATLC RGN WILL RMN IN BROAD WARM SECTOR THRU THU MRNG...WITH
DEWPTS IN THE LOW-MID 60S AND MAXIMA IN THE UPR 70S-LWR 80S. WITH
CONTD SWLY FLOW ALOFT AND DAILY SFC TROF DVLPMT...CHCS FOR TSTMS
WILL CONT IN FCST DURG AFTN AND EVE...FOCUSED MAINLY ALONG AND W
OF THE BLUE RDG MTNS. INSTBY AND SHEAR APPEAR SUFFICIENT FOR A FEW
SVR TSTMS...BUT WEAK FORCING WILL LMT CVRG OF SVR WX.
NEGATIVELY-TILTED SHRTWV TROF WILL CROSS KY WED EVE. ATTENDANT SFC
TROF AND SUBSEQUENT CDFNT WILL APRCH FCST AREA LATE WED NGT. HIGH
POPS SEEM QUITE REALISTIC BGNG LATE WED NGT IN WRN ZONES AND THU
IN CNTRL AND ERN ZONES AS UPWD MOTION BCMS STRONG AND SFC BNDRYS
CROSS FCST AREA. CVRG OF TSTMS THU XPCD TO BE GREAT...BUT WDSPRD
SVR POTENTIAL MAY BE LMTD BY TIME OF DAY AND CLD CVR. POTENTIAL
SHUD BE MONITORED NEVERTHELESS.
AMS DRIES IN WAKE OF CDFNT...AND TEMPS RETURN TWD NRML FRI AND
SAT AS UPR RDG DOMINATES. LGT SLY LOW-LVL FLOW DVLPS SAT AND
WILL TRANSPORT MODEST AMTS OF MSTR INTO FCST AREA. PCPN POTENTIAL
APPEARS LOW ATTM.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS HOLDING STRONG TODAY AFTER A COUPLE OF ACTIVE DAYS.
THIS RELATIVE QUIET MAY NOT LAST TOO LONG AS SHOWER/TSTM ACTIVITY
IS EXPECTED TO DRIFT ACROSS THE MID-ATLC LATER THIS AFTN/EVE.
HEATING ACROSS THE REGION TODAY LIKELY WILL AIDE IN DEVELOPMENT OF
SCATTERED TSTMS. GUSTY WINDS AND PERIODS OF HEAVY RAIN WILL BE
POSSIBLE WITH ANY STORMS...SO THE DC/BALTIMORE METRO AREAS WILL NEED
TO BE MONITORED FOR TSTM DEVELOPMENT AFTER 20Z /JUST PRIOR FOR
KIAD/.
LATER TONIGHT...TSTMS SHOULD DECREASE IN INTENSITY AND MOVE OFF TO
THE NE...WITH ONLY LINGERING SHOWERS ACROSS NRN MD/VA OVERNIGHT.
SLY SFC WINDS WILL INCREASE ON MONDAY...GUSTING IN THE 15-25KT
RANGE AT TIMES. MUCH OF THE AREA WILL DRY THROUGHOUT THE MORNING
AND EARLY AFTN...BUT SCATTERED SHOWERS/TSTMS EXPECTED TO DEVELOP
ACROSS THE SHENANDOAH VLY BY MID-LATE AFTN. THIS ACTIVITY WILL
LIKELY STAY TO THE NORTH AND WEST OF THE DC/BALTIMORE METRO AREAS.
A WARM AND MOIST AMS WILL RMN IN PLACE THRU WED. OVNGT FOG AND
AFTN-EVE TSTMS CAN BE XPCD EACH DAY...BUT TSTM CVRG WILL DECR
WITH EWD EXTENT OWING TO CAP AND WEAK FORCING. BEST TSTM CHCS WILL
BE NEAR KMRB/KIAD/KCHO OWING TO PROXIMITY TO HIGHER TERRAIN.
SFC TROF/CDFNT WILL CROSS RGN THU MRNG-AFTN AND WILL FOCUS WDSPRD
TSTM DVLPMT ON THU. ALL TERMINALS LKLY TO BE IMPACTED WITH SUB-VFR
CONDS.
&&
.MARINE...
WINDS HAVE STAYED FAIRLY LIGHT THROUGHOUT THE DAY...MAINLY 10KTS OR
SO. EXPECTING MORE OF THE SAME THROUGH THE REST OF THE DAY INTO
TONIGHT. ADVERSE CONDITIONS WILL BE POSSIBLE WITH ANY TSTM ACTIVITY
THAT DEVELOPS LATER THIS EVE AND TONIGHT. AFTER THIS ACTIVITY
DISSIPATES AND MOVES AWAY FROM THE WATERS...WINDS WILL STAY SLY
BUT STILL UNDER 10KT UNTIL MID MORNING MON. SLY WINDS WILL
STRENGTHEN...AND A SMALL CRAFT ADVISORY WILL TAKE EFFECT FOR MUCH OF
THE DAY ON MON.
SMALL CRAFT ADZY CONTS MON NGT FOR MOST OF MD CHSPK BAY AND TIDAL
POTOMAC RVR. INCRG PRES GRADIENT AND SLY CHANNELING SHUD LEAD TO
GUSTY WINDS NR 20 KT FOR MOST OF THE WATERS. GUSTY CONDS LKLY TO
CONT TUE-THU...AND SMALL CRAFT ADZY LKLY WILL BE NEEDED DURG THIS
TIME FOR PORTIONS OF THE WATERS.
&&
.TIDES/COASTAL FLOODING...
EARLIER POSITIVE ANOMALIES HAVE EQUILIBRATED...SO NO IMMINENT
FLOODING PROBLEMS XPCD ATTM. SLY FLOW INCRS TUE-THU S OF WMFNT
THAT WILL MOVE NWD THRU PA. THIS SLY WIND MAY LEAD TO MODEST
POSITIVE DEPARTURES AND COULD PRODUCE MINOR COASTAL FLOODING DURG
HIGH TIDES TUE-THU.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON MONDAY TO 6 AM EDT TUESDAY FOR
ANZ530-531-536-539.
SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT MONDAY FOR ANZ535-
538.
SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM EDT TUESDAY FOR
ANZ532>534-537-540>543.
&&
GMS/KRAMARHazardous weather outlook, Apr 24, 11:46 AM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1246 PM EDT SUN APR 24 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
251300-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1246 PM EDT SUN APR 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING FOR THE OUTLOOK AREA. SOME THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN
ADDITION...SPECIAL MARINE WARNINGS MAY BE NEEDED FOR THE WATERS
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING FOR THE TIDAL
POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT AND FOR THE MARYLAND
CHESAPEAKE BAY FROM SANDY POINT TO SMITH POINT. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND THE
TIDAL POTOMAC RIVER MONDAY AFTERNOON. A SMALL CRAFT ADVISORY IS IN
EFFECT MONDAY NIGHT FOR THE MARYLAND CHESAPEAKE BAY EXCEPT FOR THE
PATAPSCO RIVER AND FOR THE TIDAL POTOMAC RIVER FROM INDIAN HEAD TO
SMITH POINT.
A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED TUESDAY THROUGH
THURSDAY FOR PORTIONS OF THE WATERS.
MINOR COASTAL FLOODING WILL BE POSSIBLE TUESDAY THROUGH THURSDAY
DURING HIGH TIDES.
THUNDERSTORMS ARE EXPECTED THURSDAY ALONG A COLD FRONT THAT WILL
CROSS THE REGION. SOME THUNDERSTORMS MAY BE SEVERE AND WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTER ACTIVATION ALSO
MAY BE NEEDED ON THURSDAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-251300-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1246 PM EDT SUN APR 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY...ESPECIALLY ALONG
AND WEST OF THE BLUE RIDGE MOUNTAINS. A FEW STORMS COULD BECOME
SEVERE MONDAY AFTERNOON AND EVENING AND WILL BE CAPABLE OF LARGE
HAIL AND DAMAGING WIND GUSTS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR THE
POTOMAC HIGHLANDS AND PORTIONS OF THE SHENANDOAH VALLEY. A FEW
THUNDERSTORMS TUESDAY AFTERNOON AND EVENING MAY BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY
ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION. SOME
THUNDERSTORMS MAY BE SEVERE AND WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THURSDAY. LIMITED
SPOTTER ACTIVATION ALSO MAY BE NEEDED MONDAY THROUGH WEDNESDAY.
KRAMAR
In the hours before
Local storm report, Apr 24, 1:21 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 2 NE KLINE GAP 39.09N 79.17W
04/23/2011 E65 MPH GRANT WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1100451
KRAMARSpecial weather statement, Apr 24, 1:56 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
256 PM EDT SUN APR 24 2011
MDZ003-004-VAZ027>031-042-501-WVZ052-053-241930-
WASHINGTON MD-FREDERICK MD-PAGE VA-NORTHERN FAUQUIER VA-WARREN VA-
SHENANDOAH VA-CLARKE VA-LOUDOUN VA-JEFFERSON WV-BERKELEY WV-
FREDERICK VA-
256 PM EDT SUN APR 24 2011
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK...PAGE...
NORTHERN FAUQUIER...WARREN...SHENANDOAH...CLARKE...LOUDOUN...
JEFFERSON...BERKELEY AND FREDERICK COUNTIES...
AT 256 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHEAST OF HAYFIELD TO 3 MILES
NORTHEAST OF STAR TANNERY TO 4 MILES WEST OF EDINBURG...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE STEPHENSON...STRASBURG...BRUCETOWN...CLEAR
BROOK...SAINT DAVIDS CHURCH...MILLWOOD PIKE...FORT VALLEY...
WADESVILLE...SEVEN FOUNTAINS AND RELIANCE.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3938 7749 3884 7801 3883 7810 3886 7815
3882 7818 3873 7879 3932 7823
TIME...MOT...LOC 1856Z 260DEG 33KT 3922 7823 3910 7834
3882 7860
BAJThunderstorm Wind, Clarke
- When
- April 24, 2:24 PM EST
- Where
- Clarke County, 2.92 mi N of Boyce
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.142, -78.040
A tree was down at Senseny Road and Janeville Road.
Thunderstorm Wind, Clarke
- When
- April 24, 2:26 PM EST
- Where
- Clarke County, 3.8 mi WNW of Berryville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.175, -78.033
A tree was down along the 4200 block of Harry Bird Highway.
Thunderstorm Wind, Loudoun
- When
- April 24, 2:55 PM EST
- Where
- Loudoun County, 1.33 mi SSE of Leesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 39.102, -77.543
Shingle roof damage was reported at the Central Weather Service Unit in Leesburg.
Thunderstorm Wind, Loudoun
- When
- April 24, 3:00 PM EST
- Where
- Loudoun County, 2.87 mi ESE of Leesburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 39.102, -77.502
A softwood tree was snapped along River Creek Parkway.
Thunderstorm Wind, Loudoun
- When
- April 24, 3:00 PM EST
- Where
- Loudoun County, 2.87 mi ESE of Leesburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.102, -77.502
Two trees were snapped and one softwood tree was uprooted along Hillhead Place.
Thunderstorm Wind, Loudoun
- When
- April 24, 3:01 PM EST
- Where
- Loudoun County, 2.63 mi N of Ashburn
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 39.088, -77.481
A tree was uprooted along Coton Farm Drive.
Thunderstorm Wind, Loudoun
- When
- April 24, 3:03 PM EST
- Where
- Loudoun County, 0.75 mi ENE of Leesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.124, -77.537
A small tree was uprooted and part of a fence was damaged.
Hail, Culpeper
- When
- April 24, 6:02 PM EST
- Where
- Culpeper County, 1.06 mi NW of Catalpa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.531, -77.983
Hail up to the size of quarters was reported along Bunker Ridge Drive.
Hail, Arlington
- When
- April 24, 7:30 PM EST
- Where
- Arlington County, 2.14 mi SW of South Washington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.845, -77.074
Hail up to the size of quarters was reported near Barcroft.
Thunderstorm Wind, Alexandria (C)
- When
- April 24, 7:30 PM EST
- Where
- Alexandria (C) County, 1.07 mi E of Alexandria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.819, -77.060
A wind gust was estimated around 58 mph at Alexandria.
Thunderstorm Wind, Alexandria (C)
- When
- April 24, 7:30 PM EST
- Where
- Alexandria (C) County, 0.54 mi WSW of Potomac Yard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.826, -77.088
A tree six inches in diameter was down.
Thunderstorm Wind, Alexandria (C)
- When
- April 24, 7:30 PM EST
- Where
- Alexandria (C) County, 1.97 mi W of Alexandria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.823, -77.116
Several branches that were four inches in diameter were blown down along Polk Avenue.
Thunderstorm Wind, Alexandria (C)
- When
- April 24, 7:30 PM EST
- Where
- Alexandria (C) County, 0.35 mi NE of Potomac Yard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.834, -77.076
A tree that was eight inches and diameter and twenty-five feet tall was blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 24 to 30, 20117 deaths · 59 injured · $240 million · EF3 · 209 events
- Tornadoes and Flash Flooding in Arkansas, April 24 to 30, 2011$2.2 million · EF2 · 31 events
- Rip Current in Florida, April 24, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Texas, April 24 to 25, 2011$502,000 · 2.75 in hail · 68 events
- Flash Flood and Flooding in Missouri, April 24 to 30, 2011$4.8 million · 6 events
- Flooding in Missouri, April 24 to 30, 2011$1.3 million · 11 events
- Tornadoes and Flash Flooding in Oklahoma, April 24 to 25, 2011$220,000 · EF0 · 37 events
- Tornadoes and Flash Flood in Texas, April 24 to 25, 2011$150,000 · EF0 · 38 events
- Flash Flooding and Hail in Arkansas, April 24 to 25, 2011$175,000 · 1.75 in hail · 18 events
- Flash Flooding and Hail in Kentucky, April 24 to 25, 2011$130,000 · 1.25 in hail · 16 events
- Flooding in Illinois, April 24 to 30, 2011$110,000 · 19 events
- Tornado in Arkansas, April 24, 2011$70,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300256, 300258, 300251, 300252, 300254, 300253, 300255, 300319, 300283, 300284, 300287, 300294, 300300.